Alert archive / Vermont / Special Weather Statements in 2016
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Apr 1, 2016, 12:21 PM EDT for Bennington County, Vermont. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 12:21 PM EDT (16:21 UTC)
- Expired
- Apr 1, 2016, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
County Bennington County, VT
The radar
The Albany radar (KENX), 118 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
175
WWUS81 KALY 011621
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT FRI APR 1 2016
NYZ084-VTZ013>015-011700-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
1221 PM EDT FRI APR 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WASHINGTON...CENTRAL BENNINGTON AND NORTHERN WINDHAM COUNTIES...
AT 1220 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR SHAFTSBURY...
OR NEAR ARLINGTON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BELLOWS FALLS...ARLINGTON...LONDONDERRY...TOWNSHEND...
MANCHESTER...STRATTON...SHAFTSBURY...CAMBRIDGE...SAXTONS RIVER...
MANCHESTER CENTER...WEST WARDSBORO...WINDHAM...ROCKINGHAM...WHITE CREEK...
NORTH BENNINGTON...JAMAICA...SUNDERLAND...WARDSBORO AND GRAFTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4310 7244 4285 7323 4291 7328 4294 7328
4294 7331 4308 7343 4330 7290 4330 7282
4325 7282 4322 7269 4324 7257 4323 7245
4322 7244 4315 7246 4312 7243
TIME...MOT...LOC 1620Z 243DEG 39KT 4301 7312
$$
IRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Apr 1, 10:30 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 1, 10:30 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1030 AM EDT FRI APR 1 2016 .SYNOPSIS... WITH A MILD AIR MASS IN PLACE OVER THE REGION...SHOWERS AND THUNDERSTORMS AHEAD OF AN ADVANCING COLD FRONT WILL SPREAD ACROSS THE REGION FROM WEST TO EAST THROUGH THE DAY TODAY. COLDER AIR WILL START TO MOVE INTO THE REGION FOR THE WEEKEND...WITH SOME SNOW POSSIBLE ON SATURDAY NIGHT...ALONG WITH VERY WINDY AND COLDER CONDITIONS ON SUNDAY. ANOTHER STORM SYSTEM WILL BRING THE POSSIBILITY OF SOME ADDITIONAL SNOW TO THE REGION ON MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...CHANGEABLE AND ACTIVE WEATHER OVER THE NEXT FEW DAYS... AS OF 1030 AM EDT...A COLD FRONT WAS LOCATED ACROSS WESTERN NYS AND PA. AHEAD OF THIS FRONT...AREAS OF LIGHT TO MODERATE SHOWERS CONTINUE TO STREAM NORTHEAST FROM CENTRAL NYS INTO THE SOUTHERN ADIRONDACKS...AND LAKE GEORGE/SARATOGA REGION...AND MOHAWK VALLEY. ANOTHER CLUSTER OF SHOWERS WAS LOCATED ACROSS THE NE CATSKILLS AND SCHOHARIE VALLEY...HEADING NE. THIS BATCH SHOULD REACH THE CAPITAL REGION AROUND OR JUST AFTER 11 AM. NOT MUCH THUNDER THUS FAR...DUE TO VERY LIMITED INSTABILITY. TEMPS HAVE ALSO REACHED INTO THE 65-70 RANGE WITHIN VALLEY AREAS...AND MID 50S TO LOWER 60S ACROSS HIGHER TERRAIN. SHOWERS WILL HOLD OFF A BIT LONGER ACROSS THE MID HUDSON VALLEY...WESTERN MA AND NW CT...UNTIL EARLY AFTERNOON. WITH LOTS OF CLOUDS ALREADY IN PLACE...INSTABILITY FROM SFC BASED CAPE WILL BE LIMITED TODAY. SOME INSTABILITY WILL BE PRESENT ALOFT...AND MUCAPE VALUES COULD BE AS HIGH AS 500 J/KG. STILL...MID LEVEL LAPSE RATES AROUND 6 DEGREES C/KM ALONG WITH PLENTY OF STRONG WINDS ALOFT /0-6 KM BULK SHEAR OF 50 TO 70 KTS/ COULD ALLOW FOR A ROGUE STORM TO REACH SEVERE LEVELS...MAINLY FOR SOUTHERN AREAS WHERE INSTABILITY IS GREATEST. SPC HAS PLACED AREA FROM THE CAPITAL REGION ON SOUTH AND EAST IN A MARGINAL RISK FOR SEVERE STORMS...AND THIS LOOKS REASONABLE BASED ON SOUNDING PARAMETERS. IF THE BACK EDGE OF THE HIGH/MID LEVEL CLOUDS OUTRUN THE INCOMING SFC COLD FRONT...ALLOWING FOR A FEW BREAKS OF SUN TO DEVELOP...THIS WOULD ENHANCE THE INSTABILITY MORE...AGAIN FAVORING AREAS MAINLY S AND E OF ALBANY THIS AFTERNOON. THE THREAT FOR SHOWERS/THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS AFTN WITH THE PASSAGE OF THE FRONTAL BOUNDARY...AND TEMPS WILL START FALLING OFF BEHIND THE COLD FRONT. THE FRONT LOOKS TO SLOW DOWN AND START TO STALL OUT...BUT IT SHOULD BE WELL SOUTH AND EAST OF OUR REGION BEFORE THIS OCCURS. HIGH TEMPS FOR MOST AREAS LOOK TO OCCUR OVER THE NEXT 2-3 HOURS BEFORE THE RAIN OCCURS...WITH MID 60S TO LOW 70S FOR VALLEY AREAS...BUT WILL FALL INTO THE 50S TO LOWER 60S BEHIND THIS FRONT BY EARLY THIS EVENING. ACROSS HIGHER ELEVATIONS...MAX TEMPS SHOULDREACH THE LOWER/MID 60S...EXCEPT AROUND 70 ACROSS PORTIONS OF WESTERN NEW ENGLAND. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... BEHIND THIS INITIAL COLD FRONT...MAINLY DRY WEATHER IS EXPECTED FOR TONIGHT WITH SOME BREAKS IN THE CLOUD COVER EXPECTED...ESP EARLY TONIGHT. MINS WILL FALL INTO THE 30S AND 40S ACROSS THE REGION...WITH THE COLDEST TEMPS OVER THE ADIRONDACKS. THE FRONTAL BOUNDARY WILL BE STALLING OUT OVER THE WESTERN ATLANTIC...AS A WAVE OF LOW PRESSURE MOVES UP THE BOUNDARY. THIS NEARBY WAVE MAY ALLOW FOR THE RETURN OF SOME CLOUDS BY LATE TONIGHT INTO THE DAY ON SATURDAY...BUT THE RAINFALL WITH THIS FEATURE LOOKS TO STAY EAST OF THE AREA. HOWEVER...ANOTHER FAST MOVING FRONTAL BOUNDARY WILL BE APPROACHING FROM THE EASTERN GREAT LAKES AS WELL...AND THIS FRONT COULD ALLOW FOR SOME RAIN SHOWERS FOR THE LATE MORNING THROUGH MID AFTN HOURS ON SATURDAY. ANY PRECIP LOOKS BRIEF AND FAIRLY SCT IN NATURE. HOWEVER...THE COLDER TEMPS ALOFT COULD SUGGEST SOME GRAUPEL WILL BE POSSIBLE WITH THE STRONGEST SHOWERS...ESP FOR NORTHERN AREAS. TEMPS LOOK TO RISE INTO THE 40S/50S FOR SATURDAY /WHICH IS NOTICEABLY COOLER THAN FRIDAY/S TEMPS/ AND EVEN COLDER WEATHER IS HEADED OUR WAY BEHIND THIS NEXT FRONTAL BOUNDARY. 850 HPA TEMPS WILL CRASH BEHIND THIS BOUNDARY AND FALL TO -3 TO -9 DEGREES C BY LATE SAT EVENING. WITH AN UPPER TROUGH DIGGING OVER THE REGION...ANOTHER FAST MOVING AREA OF LOW PRESSURE WILL HEAD TOWARDS OUR AREA FOR LATE SAT NIGHT INTO SUNDAY MORNING. THIS SFC WAVE WILL BE ACCOMPANIED BY A SHARP UPPER LEVEL TROUGH WITH SOME INTENSE UPPER LEVEL DYNAMICS. ALTHOUGH PRECIP MAY INITIALLY BE RAINFALL IN VALLEY AREAS DUE TO WARM BOUNDARY LAYER TEMPS...THEY SHOULD COOL QUICKLY...AND A QUICK SHOT OF STEADY SNOWFALL LOOKS TO OCCUR ACROSS THE ENTIRE REGION FOR LATE SAT NIGHT INTO SUN MORNING. MOST DETERMINISTIC GUIDANCE...AS WELL AS THE 03Z SREF...WOULD SUGGEST 1 TO 3 INCHES WILL OCCUR ACROSS THE REGION. SOME LOCALLY HIGHER TOTALS WILL BE POSSIBLE...ESP OVER THE HIGH TERRAIN...DUE TO IMPRESSIVE LIFT/INSTABILITY WITH THIS FEATURE. BEST ACCUMULATION WILL OCCUR ON GRASSY/ELEVATED SURFACE DUE TO RECENT WARM GROUND CONDITIONS. MIN TEMPS WILL FALL INTO THE TEENS AND 20S OVER MUCH OF THE AREA. BEHIND THIS FEATURE...THERE MAY BE A FEW LINGERING SNOW SHOWERS/FLURRIES FOR SUNDAY...BUT IT WILL BE NOTICEABLY COLDER AND VERY WINDY ON SUNDAY. THE COMBINATION OF GOOD MIXING DUE TO VERY COLD TEMPS ALOFT /850 HPA TEMPS OF -15 TO -20 DEGREES C/ AND A STRONG PRESSURE GRADIENT DUE TO THE DEEPENING SFC WAVE WILL ALLOW FOR A VERY WINDY DAY. A WIND ADVISORY WILL LIKELY BE NEEDED...AND WILL CONTINUE TO MENTION IN THE HWO STATEMENT. NW WINDS WILL BE 15 TO 25 MPH...WITH GUSTS 35-55 MPH POSSIBLE AS WELL. THERE SHOULD BE SOME SUNSHINE...BUT THE COLD TEMPS/WINDY CONDITIONS WILL MAKE IT FEEL QUITE WINTRY. HIGHS WILL ONLY REACH THE MID 20S TO MID 30S. THE WINDS SHOULD FINALLY DIMINISH FOR SUN NIGHT...BUT CLOUDS WILL START TO RETURN AS YET ANOTHER CLIPPER STORM STARTS TO HEAD TOWARDS OUR REGION FROM THE GREAT LAKES. SOME LIGHT SNOW MAY BEGIN FOR LATE SUNDAY NIGHT /TOWARDS DAYBREAK MONDAY/...ESP FOR WESTERN AREAS. MINS WILL ONCE AGAIN BE IN THE TEENS AND 20S. && .LONG TERM /MONDAY THROUGH THURSDAY/... MONDAY THROUGH TUESDAY...LATEST 01/00Z MODEL AND PROBABILISTIC GUIDANCE DOES CONTINUE TO SHOW A SURFACE LOW MOVING EAST-SOUTHEAST OUT OF THE OHIO VALLEY TOWARD THE DELAWARE COASTLINE. A DIGGING TROUGH UPSTREAM OF THE SURFACE LOW WILL HELP STEER THE MOVEMENT OF THE LOW PRESSURE SYSTEM. AS THE LOW PRESSURE SYSTEM MOVES TOWARD THE COASTLINE...A NOTICEABLE WEST-EAST THERMAL GRADIENT SET UP OVER OUR AREA COULD PRODUCE SEVERAL HOURS OF SNOWFALL OVER THE REGION...HOWEVER WITH LACK OF ANY UPPER LEVEL JET DYNAMICS WITH THIS SYSTEM...THE FGEN SETUP OVER PORTIONS OF THE REGION COULD RESULT IN A STEEP SNOWFALL GRADIENT OVER A SHORT DISTANCE. THIS 925-850 HPA THERMAL GRADIENT WILL CONTINUE TO BE PRESENT AS THE LOW PRESSURE SYSTEM REACHES THE COAST MONDAY NIGHT WITH OUR REGION BEING NORTHWEST OF THE LOW PRESSURE CENTER. RESULTS DO DIFFER IN THE LATEST GLOBAL MODEL DATA OF THE EXACT SETUP OF THE BAROCLINIC ZONE. WITH THE NORTHEASTWARD TRACKING LOW PRESSURE AT ITS CLOSEST PROXIMITY TO THE REGION BY MONDAY NIGHT...H850 AND H925 TEMPERATURES OVERALL REMAIN WELL BELOW ZERO ACROSS THE REGION. TEMPERATURES FROM THE SFC TO 925 HPA HOWEVER MAY BE JUST WARM ENOUGH SOUTH OF THE IMMEDIATE CAPITAL REGION IN THE MID HUDSON VALLEY FOR A BRIEF PERIOD OF RAIN MIXED IN WITH THE PREDOMINANT SNOW EVENT LATE MONDAY NIGHT. THE MAIN LOW PRESSURE SYSTEM WILL THEN WORK ITS WAY UP THE NEW ENGLAND COASTLINE DURING THE MORNING HOURS ON TUESDAY WITH JUST SOME LEFT OVER SNOW SHOWERS FOR WESTERN NEW ENGLAND. WITH STILL SOME UNCERTAINTY FROM THE LATEST MODEL DATA WITH THIS LATE WINTER WEATHER EVENT...WE WILL UPDATE THE FORECAST ACCORDINGLY AS WE GET CLOSER TO THIS EVENT. HIGH TEMPERATURES ON MONDAY AND TUESDAY WILL BE WELL BELOW AVERAGE ACROSS THE ENTIRE REGION. TUESDAY NIGHT INTO FRIDAY...AS WE GO INTO TUESDAY EVENING...AN UPPER LEVEL RIDGE WITH A SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION PROVIDING TRANQUIL WEATHER CONDITIONS THROUGH EARLY THURSDAY MORNING. TEMPERATURES WILL BEGIN TO MODERATE BACK TO NEAR AVERAGE GOING FROM WEDNESDAY INTO THURSDAY BUT ARE STILL FORECASTED TO REMAIN SLIGHTLY BELO0W AVERAGE. LATEST 01/00Z DATA SHOWS A LARGE AMPLITUDE UPPER LEVEL TROUGH WITH ITS AXIS WELL INTO THE SOUTHEASTERN STATES AS WE GO INTO THE DAY ON THURSDAY. A LARGE BAROCLINIC ZONE DOWNSTREAM OF THE TROUGH AXIS WILL HELP DEVELOP ANOTHER SURFACE LOW PRESSURE WHICH AT THIS TIME WILL MOVE NORTH FROM THE DELMARVA PENINSULA INTO OUR REGION PROVIDING UNSETTLED WEATHER TO END THE WORK WEEK. HIGH TEMPERATURES TO END THE WEEK WILL CONTINUE TO BE BELOW AVERAGE. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... RAIN SHOWERS AND PERHAPS EVEN A THUNDERSTORM IS POSSIBLE AS WE GO THROUGH THE FIRST HALF OF THE TAF FORECAST PERIOD. TEMPO GROUP HAS BEEN ADDED TO KGFL AND KALB FOR HEAVIER RAIN AND LOW CEILINGS STARTING AROUND 14Z AND 15Z RESPECTIVELY. LATEST RADAR SHOWS A LINE OF STEADIER RAIN BACK ACROSS CENTRAL NY SLOWLY MOVING EASTWARD ASSOCIATED WITH THE COLD FRONT. MID LEVEL CEILINGS ARE BEGINNING TO WORK WAY IN AND ARE EXPECTED TO DROP TO MVFR/IFR CONDITIONS WITHIN AN HOUR OR TWO OF THE START OF THE FORECAST PERIOD. THE COLD FRONT WILL WORK EAST PAST ALL TAF SITES RIGHT TOWARD THE END OF THE FORECAST PERIOD AFTER 03Z SATURDAY. A WIND SHIFT FROM SOUTHERLY TO NORTHWESTERLY WILL TAKE PLACE BEHIND THE COLD FRONT AROUND 00Z AT KALB/KGFL/KPOU AND AROUND 03Z SATURDAY FOR KPSF. VFR CONDITIONS ARE EXPECTED TO RETURN TO ALL TAF SITES TOWARD THE END OF THE TAF FORECAST PERIOD. VCSH CONDITIONS MAY LINGER AT KPOU/KPSF/KALB PAST 00Z SATURDAY BUT NO FLIGHT IMPACTS ARE EXPECTED AT THAT TIME. WINDS WILL BE OUT OF THE NORTHWEST BETWEEN 5-10 KTS AFTER 00Z SATURDAY. OUTLOOK... SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. BREEZY LIKELY SHRA...SHSN...SN. SUNDAY: MODERATE OPERATIONAL IMPACT. WINDY WITH GUSTS TO 32.0 CHANCE OF SHSN. SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SN. MONDAY: HIGH OPERATIONAL IMPACT. LIKELY RA...SN. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN. TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION TODAY...A WETTING RAINFALL IS EXPECTED FOR THE ENTIRE AREA. WITH THE CLOUDS/PRECIP...RH VALUES WILL ONLY FALL TO ABOUT 60 PERCENT THIS AFTERNOON. SOUTH WINDS AT 10 TO 20 MPH WILL SWITCH TO THE WEST AT SIMILAR SPEEDS LATE TODAY...BUT SHOULD DIMINISH TO THE W-SW AT AROUND 5 TO 10 MPH FOR TONIGHT. RH VALUES SHOULD RETURN TO NEAR 100 PERCENT TONIGHT. RH VALUES WILL FALL TO AROUND 50 PERCENT ON SAT AFTN...AND SOME ADDITIONAL RAIN OR SNOW SHOWERS WILL BE POSSIBLE. COLDER WEATHER WILL RETURN FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK...WITH SOME LIGHT ACCUMULATING SNOW POSSIBLE FOR THE ENTIRE REGION. WINDS WILL BECOME STRONG ON SUNDAY FROM THE NW AT 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. && .HYDROLOGY... NO HYDROLOGIC ISSUES ARE ANTICIPATED OVER THE NEXT FIVE DAYS. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. ANY SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING A HEAVY DOWNPOUR WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...BUT NO FLOODING IS EXPECTED DUE TO LIMITED AREAL COVERAGE OF HEAVY RAINFALL AND NORMAL FLOW CONDITIONS OF AREA WATERWAYS. MOST AREAS LOOK TO SEE ABOUT A HALF INCH OF RAINFALL TODAY...ALTHOUGH THIS WILL VARY DEPENDING ON THE EXACT TRACK/COVERAGE OF SHOWERS AND THUNDERSTORMS. THE THREAT FOR RAIN SHOWERS WILL END THIS EVENING. SOME ADDITIONAL RAIN OR SNOW SHOWERS WILL BE POSSIBLE AGAIN TOMORROW WITH ANOTHER FRONTAL BOUNDARY...BUT RAINFALL AMOUNTS WILL BE MUCH LIGHTER. ALL AREAS LOOK TO SEE PRECIP CHANGE TO LIGHT SNOW FOR SAT NIGHT AS COLDER AIR WORKS INTO THE REGION. SOME ADDITIONAL PRECIP...MAINLY IN THE FORM OF SNOW...IS POSSIBLE AGAIN ON MONDAY...BEFORE DRY WEATHER RETURNS FOR THE MIDDLE OF NEXT WEEK. DUE TO PRECIP OVER THE NEXT FEW DAYS...SOME MINOR RISES CAN BE EXPECTED ON RIVERS AND STREAMS...BUT NO FLOODING IS EXPECTED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS NEAR TERM...FRUGIS/KL SHORT TERM...FRUGIS LONG TERM...LFM AVIATION...LFM FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS
Hazardous weather outlook, Apr 1, 4:47 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 447 AM EDT FRI APR 1 2016 NYZ032-033-038>043-047>050-082>084-021100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 447 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...WARREN ...FULTON...MONTGOMERY...SARATOGA...WASHINGTON...SCHOHARIE...AND SCHENECTADY COUNTIES IN EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THIS MORNING INTO THIS AFTERNOON. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH COLDER AIR MOVING INTO THE REGION...A PERIOD OF LIGHT ACCUMULATING SNOW IS LIKELY FOR SATURDAY NIGHT. IF MORE MODERATE AMOUNTS OF SNOW ARE EXPECTED...A WINTER WEATHER ADVISORY WOULD BE NEEDED. BEHIND THIS STORM SYSTEM...NORTHWEST WINDS WILL BECOME STRONG AND GUSTY FOR SUNDAY. GUSTS MAY EXCEED 45 MPH AND A WIND ADVISORY WILL LIKELY BE NEEDED. ANOTHER STORM SYSTEM WILL BRING AN ADDITIONAL ACCUMULATION OF SNOWFALL ON MONDAY INTO MONDAY EVENING. A LIGHT TO MODERATE SNOWFALL IS POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 447 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT....AND ALBANY...RENSSELAER...GREENE ...COLUMBIA...DUTCHESS...AND ULSTER COUNTIES IN EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING INTO THIS AFTERNOON AHEAD OF AN ADVANCING COLD FRONT. THERE IS A MARGINAL RISK OF THUNDERSTORMS REACHING SEVERE LEVELS...WITH WINDS 58 MPH OR GREATER AND HAIL ONE INCH IN DIAMETER OR LARGER. THUNDERSTORMS WILL MOVE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH COLDER AIR MOVING INTO THE REGION...A PERIOD OF LIGHT ACCUMULATING SNOW IS LIKELY FOR SATURDAY NIGHT. IF MORE MODERATE AMOUNTS OF SNOW ARE EXPECTED...A WINTER WEATHER ADVISORY WOULD BE NEEDED. BEHIND THIS STORM SYSTEM...NORTHWEST WINDS WILL BECOME STRONG AND GUSTY FOR SUNDAY. GUSTS MAY EXCEED 45 MPH AND A WIND ADVISORY WILL LIKELY BE NEEDED. ANOTHER STORM SYSTEM WILL BRING AN ADDITIONAL ACCUMULATION OF SNOWFALL ON MONDAY INTO MONDAY EVENING. A LIGHT TO MODERATE SNOWFALL IS POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 1, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1221 PM EDT FRI APR 1 2016
NYZ084-VTZ013>015-011700-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
1221 PM EDT FRI APR 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WASHINGTON...CENTRAL BENNINGTON AND NORTHERN WINDHAM COUNTIES...
AT 1220 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR SHAFTSBURY...
OR NEAR ARLINGTON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BELLOWS FALLS...ARLINGTON...LONDONDERRY...TOWNSHEND...
MANCHESTER...STRATTON...SHAFTSBURY...CAMBRIDGE...SAXTONS RIVER...
MANCHESTER CENTER...WEST WARDSBORO...WINDHAM...ROCKINGHAM...WHITE CREEK...
NORTH BENNINGTON...JAMAICA...SUNDERLAND...WARDSBORO AND GRAFTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4310 7244 4285 7323 4291 7328 4294 7328
4294 7331 4308 7343 4330 7290 4330 7282
4325 7282 4322 7269 4324 7257 4323 7245
4322 7244 4315 7246 4312 7243
TIME...MOT...LOC 1620Z 243DEG 39KT 4301 7312
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:39 PM EDT | Special Weather Statement | ALY | Schoharie | 36 min |
| Apr 1, 1:02 PM EDT | Special Weather Statement | ALY | Schenectady | 28 min |
| Apr 1, 1:16 PM EDT | Special Weather Statement | ALY | Washington | 29 min |
| Apr 1, 4:44 PM EDT | Special Weather Statement | ALY | Schoharie | 31 min |
| Apr 1, 1:45 PM EDT | Special Weather Statement | ALY | Bennington | 30 min |
| Apr 1, 2:11 PM EDT | Special Weather Statement | ALY | Bennington | 34 min |
| Apr 1, 2:30 PM EDT | Special Weather Statement | ALY | Windham | 45 min |
| Apr 1, 2:51 PM EDT | Special Weather Statement | ALY | Windham | 54 min |
| Apr 1, 3:10 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 22 min |
| Apr 1, 6:48 PM EDT | Special Weather Statement | ALY | Berkshire | 27 min |
| Apr 1, 6:21 PM EDT | Special Weather Statement | ALY | 24 min |
Nearby
Special Weather Statements in Vermont, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.